Optimization of joint $p$-variations of Brownian semimartingales

Emmanuel Gobet (École Polytechnique)
Nicolas Landon (École Polytechnique)


We study the optimization of the joint $(p^Y,p^Z)$-variations of two continuous semimartingales $(Y,Z)$ driven by the same Itô process $X$. The $p$-variations are defined on random grids made of finitely many stopping times. We establish an explicit asymptotic lower bound for our criterion, valid in rather great generality on the grids, and we exhibit minimizing sequences of hitting time form. The asymptotics is such that the spatial increments of $X$ and the number of grid points are suitably converging to 0 and $+\infty$ respectively.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-14

Publication Date: June 15, 2014

DOI: 10.1214/ECP.v19-2975


  • Billingsley, P.. Convergence of probability measures. John Wiley & Sons, Inc., New York-London-Sydney 1968 xii+253 pp. MR0233396
  • Dudley, R. M. Sample functions of the Gaussian process. Ann. Probability 1 (1973), no. 1, 66--103. MR0346884
  • Fernandez de la Vega, W. On almost sure convergence of quadratic Brownian variation. Ann. Probability 2 (1974), 551--552. MR0359029
  • Fukasawa, M.. Asymptotically efficient discrete hedging. Stochastic analysis with financial applications, 331--346, Progr. Probab., 65, Birkhauser/Springer Basel AG, Basel, 2011. MR3050797
  • Fukasawa, M.. Discretization error of stochastic integrals. Ann. Appl. Probab. 21 (2011), no. 4, 1436--1465. MR2857453
  • Gobet, E. and Landon, N.. Almost sure optimal hedging strategy. Ann. Appl. Probab. 24 (2014), no. 4, 1652--1690. MR3211007
  • Jacod, J. and Protter, P.. Discretization of processes. Stochastic Modelling and Applied Probability, 67. Springer, Heidelberg, 2012. xiv+596 pp. ISBN: 978-3-642-24126-0 MR2859096
  • Lévy, P.. Plane Brownian motion. (Le mouvement brownien plan.). Am. J. Math., 62:487--550, 1940.
  • Rosenbaum, M. and Tankov, P.. Asymptotically optimal discretization of hedging strategies with jumps. Ann. Appl. Probab. 24 (2014), no. 3, 1002--1048. MR3199979
  • Taylor, S. J. Exact asymptotic estimates of Brownian path variation. Duke Math. J. 39 (1972), 219--241. MR0295434

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.